MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLANAV OI

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLANAV OI
Model Number M004R9620K20
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during an ablation procedure, catheter irrigation ports were not irrigating properly.An intellanav oi ablation catheter was used during a procedure to treat flutter.Following delivery of ablation energy, ¿eventually¿ the irrigation pump alarmed and indicated an occlusion downstream.It was verified that everything was working correctly and an attempt was made to continue the procedure; however, the alarm indicating occlusion occurred again.The catheter was removed from the body and it was visually observed that the irrigation ports were not all irrigating properly.It was unknown how many of the ports were not irrigating, but some ports were producing seemingly normal streams of irrigation, while others were not.The physician inspected the catheter and wiped the tip, but irrigation did not improve.Another intellanav oi was used to complete the procedure, and it was noted the difference in irrigation spray was significant.There were no patient complications; the patient was ¿fine.¿.
 
Additional Manufacturer Narrative
Device evaluated by mfr: visual inspection of the returned device found several of the irrigation ports had a white substance, determined to be oxidized solder and saline residue, around the perimeter of the ports and in the tip, partially blocking the ports.The obstructions were securely attached to the tip.Internal cracks were observed in the luer; however, there did not appear to be any loose pieces.The device was connected to a metriq pump at a flow rate of 60 ml/min; it was confirmed only one of the six irrigation ports produced a normal spray, while one port produced partial spray and four ports produced droplets of saline.Microscopic inspection afterward confirmed the obstructions were still present in the ports.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is manufacturing execution error as the manufacturing process was not executed as validated/as designed.Updated: device evaluated by mfr.(b)(4).
 
Event or Problem Description

Brand Name
INTELLANAV OI
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7009790
Report Number2134265-2017-11064
Device Sequence Number1029499
Product Code OAE
UDI-Device Identifier08714729937449
UDI-Public08714729937449
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2020
Device Model NumberM004R9620K20
Device Catalogue NumberR9620K2
Device Lot Number20153526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2017
Initial Date Received by Manufacturer 10/19/2017
Supplement Date Received by Manufacturer02/01/2018
Initial Report FDA Received Date11/08/2017
Supplement Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR